Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Digestive Disorders

Nexium, Prilosec & Blood Pressure Rise

08/12/2009

Question:

I have been put on Nexium 40mg for two weeks prior to taking amonicillian and biaxin for a H. Pyloi induced stomach ulcer. I have for years been treating high blood pressure and recently diet and life style changes have cured it. However, it seems the Nexium causes my blood pressure to rise from a normal of 110/60 to 125/80. I verified this change by stopping the medication for 3 days and blood pressure returned to the 110/60 range. Is there a different acid blocker that I can take for the stomach ulcer? Should I ask my doctor to take me off the Nexium? Or is this rise insignificant? I have been on asprin therapy until recently when the ulcer was diagnoised. Thank you

Answer:

I think a pharmacist might know better, but I do not know of any interaction of Nexium with blood pressure.

For more information:

Go to the Digestive Disorders health topic, where you can:

Response by:

Annette  Kyprianou, MD Annette Kyprianou, MD
Senior Clinical Instructor of Medicine
School of Medicine
Case Western Reserve University